Toggle Main Menu Toggle Search

Open Access padlockePrints

Analytic study on long wave transformation over a seamount with a pit

Lookup NU author(s): Dr Gang Wang, Professor Qiuhua Liang



This work is licensed under a Creative Commons Attribution-NonCommercial-NoDerivatives 4.0 International License (CC BY-NC-ND).


© 2018 Elsevier Ltd In this paper, an analytic solution is derived for linear long waves scattering over a submarine seamount landform with a pit. The seamount is axisymmetric with a pit on the top. The water depth is defined by a trinomial function in the radial direction. The governing linear shallow water equation for long waves is expressed in the polar coordination, which is solved through separation of variables. As the topography is axisymmetric, solutions can be written as Fourier-cosine series. Waves over the seamount are expressed using Frobenius series expansion, while the water surface elevation in the outer region is expressed as Fourier-Bessel series, and the final solution is obtained by matching them at the conjunction. The solution can be degenerated into the previous analytic solutions for waves propagation over an axisymmetric pit or a submerged hump by adjusting the topography parameters.

Publication metadata

Author(s): Wang G, Fu D, Zheng J, Liang Q, Zhang Y

Publication type: Article

Publication status: Published

Journal: Ocean Engineering

Year: 2018

Volume: 154

Pages: 167-176

Online publication date: 16/02/2018

Acceptance date: 04/02/2018

Date deposited: 01/05/2018

ISSN (print): 0029-8018

Publisher: Elsevier Ltd


DOI: 10.1016/j.oceaneng.2018.02.012


Altmetrics provided by Altmetric


Funder referenceFunder name